What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 12, 2:20 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 12, 2:20 PM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
320 PM EDT Thu Aug 12 2021
.DISCUSSION...
We have another day or so of rather typical summer-time conditions
before TC Fred enters the picture. Current NHC forecast has Fred
regaining tropical storm status between Cuba and the Florida Straits
by Friday evening, then moving northwest through the eastern Gulf
just offshore the west coast of Florida Saturday and Sunday before
making landfall in the panhandle of Florida Sunday night. While Fred
is forecast to continue strengthening while moving through the
eastern Gulf, it is not expected to become a hurricane before
landfall due to unfavorable shear.
For the rest of today, scattered to numerous showers and storms will
develop this afternoon and move slowly westward toward the coast
through the evening hours. We will have to watch for the possibility
of some stronger storms again as the east and west coast sea breeze
interact west of I-75.
Friday will be another typical summer day with scattered to numerous
afternoon and evening storms moving from east to west.
Fred should be moving through the Florida Keys early Saturday, then
continue northwestward through the eastern Gulf Saturday and Sunday.
This is where the forecast gets tricky. 12Z guidance continues to
struggle with the track and intensity of Fred. Our forecast will be
based on the official NHC forecast track, so widespread showers and
some storms will overspread the area from southeast to northwest on
Saturday and continue through most if not all of Sunday. While it
won't be raining all the time, we do expect frequent showers, and
could see locally heavy rainfall where persistent bands set up. The
highest totals with Fred should be along the coast based on the
forecast path, but even inland areas should see their fair share.
Current thoughts are 3 to 5 inches with locally up to 8 inches.
Fred should be moving out of the picture on Monday with some
residual impacts expected. Deep tropical moisture will remain
overhead resulting in numerous showers and storms.
We should finally return to more typical summer-time conditions for
Tuesday through Thursday as the surface ridge axis builds back over
the state resulting in scattered to numerous mainly afternoon and
evening showers each day.
&&
.AVIATION...
Brief MVFR/IFR conditions will be possible at the terminals between
19-24Z as SHRA/TSRA develop over the region and have depicted short
Tempo groups during this time frame to cover this. Outside of the
convection VFR is expected. East winds in the 7 to 10 knot range
will prevail except becoming onshore from KSRQ north to KTPA and
KPIE terminals between 18-19Z with the sea breeze with higher
gusts in the vicinity of TSRA. East-northeast winds in the 5 to 7
knot range can be expected after 02Z tonight through early Friday
morning.
&&
.MARINE...
Main hazards through Friday will be for scattered to locally
numerous showers and storms moving off the coast each evening.
These storms could have strong gusty winds and even some small
hail.
Tropical depression Fred located just north of eastern Cuba is
forecast to move west-northwest and then northwest, reaching the
Florida straits as a tropical storm by Friday night and continuing
northwest through our offshore waters over the weekend. Expect
rapidly deteriorating conditions from south to north late Saturday
and Saturday night with Tropical Storm conditions possible until
late Sunday night or early Monday. Mariners are urged to check the
latest forecasts before heading out this weekend.
&&
.FIRE WEATHER...
No fire weather concerns. Widespread heavy rains likely as Fred
moves northwestward just off the Florida Gulf coast this weekend.
&&
.Preliminary Point Temps/PoPs...
TPA 78 93 78 91 / 20 60 20 80
FMY 76 93 77 88 / 20 70 30 80
GIF 76 91 76 88 / 10 60 20 90
SRQ 76 91 76 89 / 20 60 30 80
BKV 71 92 73 90 / 10 50 20 90
SPG 79 91 79 89 / 20 50 20 80
&&
Sea Breeze Thunderstorm Regime For Today: 3
Sea Breeze Thunderstorm Regime For Tomorrow: 3
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/MARINE/FIRE WEATHER...Jillson
AVIATION/DECISION SUPPORT...57/McMichael
UPPER AIR...Oglesby
In the hours before
Special weather statement, Aug 12, 3:16 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
416 PM EDT Thu Aug 12 2021
FLZ151-249-251-122100-
Inland Pasco FL-Coastal Hillsborough FL-Inland Hillsborough FL-
416 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of south central Pasco
and northwestern Hillsborough Counties through 500 PM EDT...
At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pebble Creek to near Temple Terrace to
near Palm River-Clair Mel. Movement was west at 15 mph.
HAZARD...Winds 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tampa, Temple Terrace, Lutz, Brandon, Palm River-Clair Mel, Tampa
International Airport, East Lake-Orient Park, Land O Lakes, Egypt
Lake-Leto, Greater Carrollwood, University, Wesley Chapel South,
Keystone, Greater Northdale, Pebble Creek, Citrus Park, Lake
Magdalene, Riverview, West Park and Oldsmar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2830 8261 2827 8226 2807 8222 2788 8233
2788 8256 2800 8262 2801 8264 2803 8264
2802 8265 2818 8265
TIME...MOT...LOC 2015Z 091DEG 14KT 2817 8229 2805 8231 2795 8236
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Aug 12, 3:33 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
433 PM EDT Thu Aug 12 2021
FLZ043-052-248-249-122115-
Inland Hernando FL-Inland Pasco FL-Sumter FL-Polk FL-
433 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southeastern Sumter,
northeastern Pasco, southeastern Hernando and northwestern Polk
Counties through 515 PM EDT...
At 432 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mascotte, moving southwest at 25 mph.
HAZARD...Winds of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dade City, Hill n Dale, Ridge Manor, Center Hill, Webster, Lacoochee,
Dade City North, Tarrytown, The Green Swamp and Spring Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2866 8196 2835 8196 2834 8193 2818 8205
2853 8231
TIME...MOT...LOC 2032Z 051DEG 20KT 2857 8192
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Aug 12, 4:01 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
501 PM EDT Thu Aug 12 2021
FLZ050-148-149-151-248-249-251-122145-
Inland Hernando FL-Inland Pasco FL-Coastal Hernando FL-
Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
Inland Hillsborough FL-
501 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of western Pasco,
southwestern Hernando, Pinellas and northwestern Hillsborough
Counties through 545 PM EDT...
At 501 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hernando County Airport to Keystone to near
Macdill Air Force Base. Movement was southwest at 25 mph.
HAZARD...Winds of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tampa, Spring Hill, Clearwater, Largo, Pinellas Park, Seminole, New
Port Richey, Downtown Saint Petersburg, Hudson, Saint Petersburg,
Holiday, Lutz, St. Petersburg, St. Pete Beach, Palm Harbor, South
Highpoint, New Port Richey East, Tierra Verde, Tampa International
Airport and Egypt Lake-Leto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2847 8279 2850 8244 2779 8251 2775 8256
2778 8252 2775 8252 2758 8280 2787 8291
TIME...MOT...LOC 2101Z 062DEG 22KT 2848 8246 2811 8259 2783 8255
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Aug 12, 4:02 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
502 PM EDT Thu Aug 12 2021
FLZ052-056-061-160-251-255-260-122145-
DeSoto FL-Inland Manatee FL-Inland Sarasota FL-Polk FL-
Coastal Sarasota FL-Hardee FL-Inland Hillsborough FL-
502 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of western Hardee,
Manatee, eastern Hillsborough, southwestern Polk, western DeSoto and
central Sarasota Counties through 545 PM EDT...
At 501 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lakeland Linder Airport to 11 miles
northeast of North Port. Movement was west at 15 mph.
HAZARD...Winds of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland, North Port, Plant City, Fish Hawk, Brandon, Greater Sun
Center, Lakeland Linder Airport, Myakka River State Park, Medulla,
Riverview, Myakka City, Mulberry, Alafia River State Park, Lake
Manatee State Park, Mango, Fort Lonesome, Plant City Airport,
Boyette, Winston and Hidden River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2789 8235 2793 8233 2798 8234 2811 8233
2813 8198 2708 8197 2711 8241
TIME...MOT...LOC 2101Z 071DEG 13KT 2804 8204 2714 8204
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBW